Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 231, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 7, 2000, 9:54 PM CDT for Cedar County, Knox County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 7, 2000, 9:54 PM CDT (02:54 UTC)
- Expired
- Aug 7, 2000, 10:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cedar County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3267 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
287 WUUS53 KOAX 080254 SVROMA NEC027-107-080345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 954 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CEDAR COUNTY IN NORTHEAST NEBRASKA NORTHERN KNOX COUNTY IN NORTHEAST NEBRASKA * UNTIL 1045 PM CDT * AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES SOUTHWEST OF SANTEE... OR ABOUT 27 MILES WEST OF YANKTON...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 1045 PM CDT INCLUDE...CROFTON...FORDYCE...ST. HELENA...WYNOT... IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4287 9800 4265 9801 4265 9714 4286 9721 $$ FOBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:45 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 7, 9:45 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 945 PM CDT MON AUG 7 2000 THUNDERSTORM ACTIVITY ALONG THE KANSAS BORDER HAS LET UP. APPEARS THERE MAY HAVE BEEN A WEAK WAVE WHICH SHOWED ABOUT 500 MB ON THE PROFILERS. ACTIVITY ACROSS THE NORTH CONTINUES WITH SOME BACK BUILDING INTO NORTH CENTRAL NEBRASKA DURING THE EVENING DOES APPEAR TO BE AN EXTENSION OF THIS EVIDENT ON THE SATELLITE SHOULD MOVE INTO MORE UNSTABLE AIR IN CENTRAL NEBRASKA BY MIDNIGHT AND THEREFORE WE SHOULD SEE SOME THUNDERSTORMS MOVING INTO EAST CENTRAL AND SOUTHEAST NEBRASKA AFTER MIDNIGHT. FOR NOW WILL CONTINUE THE IDEA THAT THE FRONTAL BOUNDARY ON THE NORTH SIDE OF THE CWA WILL BE THE STRONGEST FOCUS...BUT THIS WILL GET PUSHED SOUTHEAST INTO THE CWA TONIGHT. MEANWHILE A WRN FRONT FROM THE ABOUT ANW TO ICT MAY GET SHOVED EAST NORTHEAST AND HELP CONVECTION AGAIN TONIGHT. .OMA...NONE POWERS
In the hours before
Special weather statement, Aug 7, 4:35 PM CDT, 5 hours 19 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-080414- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 435 PM CDT MON AUG 7 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY BE NEEDED THIS TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST. THUNDERSTORMS MAY AFFECT ALSO ANYWHERE IN THE AREA BUT ARE MOST LIKELY TO AFFECT SOUTHEAST NEBRASKA AND SOUTHWEST IOWA NEAR THE KANSAS AND MISSOURI BORDERS WHERE ACTIVITY MAY SPREAD NORTH FROM A FROM ACROSS KANSAS AND MISSOURI...AND IN NORTHEAST MISSOURI NEAR A STATIONARY FRONT ALONG THE SOUTH DAKOTA...NEBRASKA BORDER. IN ADDITION...THE AIRMASS IS MORE MOIST AND UNSTABLE THE FURTHER EAST ONE GOES SO THAT THUNDERSTORM ACTIVITY IN NORTHEAST NEBRASKA MAY SPREAD SOUTHEAST INTO THE REST OF SOUTHWEST IOWA THIS EVENING. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS THE THUND2ERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS. POWERS
Special weather statement, Aug 7, 5:48 PM CDT, 4 hours 6 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-080416- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 435 PM CDT MON AUG 7 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY BE NEEDED TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST. THUNDERSTORMS MAY AFFECT ANYWHERE IN THE AREA BUT ARE MOST LIKELY TO AFFECT SOUTHEAST NEBRASKA AND SOUTHWEST IOWA NEAR THE KANSAS AND MISSOURI BORDERS WHERE ACTIVITY MAY SPREAD NORTH FROM KANSAS AND MISSOURI...AND IN NORTHEAST NEBRASKA NEAR A STATIONARY FRONT ALONG THE SOUTH DAKOTA...NEBRASKA BORDER. IN ADDITION...THE AIRMASS IS MORE MOIST AND UNSTABLE THE FURTHER EAST ONE GOES SO THAT THUNDERSTORM ACTIVITY IN NORTHEAST NEBRASKA MAY SPREAD SOUTHEAST INTO SOUTHWEST IOWA THIS EVENING. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS. POWERS
Local storm report, Aug 7, 7:12 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
712 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM VERDEL NE 1 INCH HAIL
08/07/00 KNOX
0505 PM PLYMOUTH NE 1 INCH HAIL
08/07/00 JEFFERSON EVENT DURATION 10
MINUTES.
0525 PM DE WITT NE 1 INCH HAIL
08/07/00 SALINE
0527 PM DE WITT NE 60 MPH TSTM GUST
08/07/00 SALINE SEVERAL LIMBS AND 1
LARGE TREE AND TWO
POWER LINES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0527 PM 6 S CLATONIA NE 1 INCH HAIL
08/07/00 GAGELocal storm report, Aug 7, 8:27 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
827 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 2 S REYNOLDS NE 60 MPH TSTM GUST
08/07/00 JEFFERSON ROOF TORN FROM METAL
BUILDINGThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.